Alert archive / North Carolina / Wind Advisories in 2025
Wind Advisory 14, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Oct 30, 2025, 1:32 PM EDT for Greenbrier County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Oct 30, 2025, 8:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2025, 1:32 PM EDT (17:32 UTC)
- In effect from
- Oct 30, 2025, 8:00 PM EDT
- Expired
- Oct 31, 2025, 5:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189 WWUS71 KRNK 301732 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 132 PM EDT Thu Oct 30 2025 NCZ001-002-018-310300- /O.NEW.KRNK.WI.Y.0014.251031T0000Z-251031T1200Z/ Ashe-Alleghany NC-Watauga- Including the cities of Sparta, West Jefferson, and Boone 132 PM EDT Thu Oct 30 2025 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Alleghany NC, Ashe, and Watauga Counties. * WHEN...From 8 PM this evening to 8 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ508-310300- /O.NEW.KRNK.WI.Y.0014.251031T0600Z-251031T2100Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 132 PM EDT Thu Oct 30 2025 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Western Greenbrier County. * WHEN...From 2 AM to 5 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BMG
4 follow-up statements
152 WWUS71 KRNK 310156 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 956 PM EDT Thu Oct 30 2025 NCZ001-002-018-311000- /O.CON.KRNK.WI.Y.0014.000000T0000Z-251031T1200Z/ Ashe-Alleghany NC-Watauga- Including the cities of Sparta, Boone, and West Jefferson 956 PM EDT Thu Oct 30 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Alleghany NC, Ashe, and Watauga Counties. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ508-311000- /O.CON.KRNK.WI.Y.0014.251031T0600Z-251031T2100Z/ Western Greenbrier- Including the cities of Rainelle, Quinwood, and Duo 956 PM EDT Thu Oct 30 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Western Greenbrier County. * WHEN...From 2 AM to 5 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
638 WWUS71 KRNK 310736 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 336 AM EDT Fri Oct 31 2025 NCZ001-002-018-311200- /O.CON.KRNK.WI.Y.0014.000000T0000Z-251031T1200Z/ Ashe-Alleghany NC-Watauga- Including the cities of Boone, Sparta, and West Jefferson 336 AM EDT Fri Oct 31 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...Alleghany NC, Ashe, and Watauga Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WVZ508-311545- /O.CON.KRNK.WI.Y.0014.000000T0000Z-251031T2100Z/ Western Greenbrier- Including the cities of Duo, Quinwood, and Rainelle 336 AM EDT Fri Oct 31 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Western Greenbrier County. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CDG
120 WWUS71 KRNK 311203 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 803 AM EDT Fri Oct 31 2025 NCZ001-002-018-311315- /O.EXP.KRNK.WI.Y.0014.000000T0000Z-251031T1200Z/ Ashe-Alleghany NC-Watauga- Including the cities of Boone, Sparta, and West Jefferson 803 AM EDT Fri Oct 31 2025 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish throughout the day. $$ WVZ508-312100- /O.CON.KRNK.WI.Y.0014.000000T0000Z-251031T2100Z/ Western Greenbrier- Including the cities of Duo, Rainelle, and Quinwood 803 AM EDT Fri Oct 31 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph. * WHERE...Western Greenbrier County. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BMG
561 WWUS71 KRNK 312053 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 453 PM EDT Fri Oct 31 2025 WVZ508-312200- /O.EXP.KRNK.WI.Y.0014.000000T0000Z-251031T2100Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 453 PM EDT Fri Oct 31 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... Winds will diminish this evening and overnight. Expect breezy conditions to continue during this period. $$ VFJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:31 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 30, 1:31 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Blacksburg VA 131 PM EDT Thu Oct 30 2025 .SYNOPSIS... Mountains clouds and rain showers, along with widespread gusty winds, are expected through Friday. Drier and cooler weather continues through the weekend and into next week, with only a low chance for rain on Monday. && .NEAR TERM /THROUGH FRIDAY/... As of 115 PM EDT Thursday... Key Messages: 1. Gusty winds through tomorrow. 2. A few additional upslope rain showers this evening, continuing through the overnight hours. Surface low pressure has continued to lift north today and will continue to do so through tonight. As the low moves north, wrap around moisture will increase for the western mountains. 850mb low level jet will increase overnight as well, along with some marginal pressure rises. This will result in increasingly gusty winds throughout the overnight hours and widespread gusts in the 20 to 30 mph range will be likely. Some of the higher ridgetops may exceed 40 to 45 mph late tonight mainly along the southern Blue Ridge and also in portions of Western Greenbrier. This is supported by HREF probabilities around 100 percent of winds exceeding 40mph in the aforementioned locations. Therefore, will issue a Wind Advisory in these locations to address the wind potential overnight. Pressure gradient will relax some on Friday, along with a gradually decreasing low level jet. However, should still see some gusts around 30 mph throughout Friday. Upslope stratus will continue along and west of the Blue Ridge through tonight, but areas to the east should see mostly sunny skies. A little more sun tomorrow, but clouds could still linger in the far western mountains through Friday evening. Any wrap around rain showers taper off by daybreak on Friday and dry conditions are to be expected throughout the day. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 1230 PM EDT Thursday... Key Messages: 1) High pressure should arrive by Friday night to bring lighter winds and drier conditions through Saturday. 2) Some models indicate a low chance of showers in the mountains due to an approaching upper level trough by Sunday. The gusty northwest flow should abate on Friday night as high pressure builds eastward. With lighter winds and a drier air mass, temperatures will fall into the 30s for most locations by Saturday morning. High pressure should keep conditions dry on Saturday, but an upper level trough will approach from the west during Saturday night into Sunday. Some models indicate a low chance of showers in the mountains due to this situation, but this moisture does not reach the Piedmont. Because this trough is arriving faster than advertised in previous model runs, late Sunday into Sunday night has trended drier due to a developing low pressure system forming off the East Coast. Sunday also marks when the clocks go back an hour to fall back to standard time. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 1230 PM EDT Thursday... Key Messages: 1) Dry weather appears likely throughout this forecast period. 2) Temperatures will gradually climb back to near normal values for this time of year. Winds may pick up a little during Monday and Tuesday as a low pressure system intensifies well offshore, while high pressure should build from the west. As a result, Monday and Tuesday looks to remain dry, and this dry pattern generally continues through Wednesday and Thursday. The lone exception occurs when a weak upper level trough passes to the north on Wednesday night, but the lackluster moisture available for this trough keeps any rainfall chances across the central West Virginia mountains. With more sunshine expected during this forecast period, temperatures should slowly rise back to near normal values for early November. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... As of 130 PM EDT Thursday... Mixed VFR/MVFR for most of the region this afternoon. Mostly clear skies east of the mountains has resulted in a return to VFR, which should continue into Friday. Additional wrap around moisture will continue into the overnight for the mountains, thus sub-VFR is expected for BCB/BLF/LWB terminals through at least after daybreak on Friday. Some brief IFR/LIFR at BLF late tonight. Low stratus to linger through at least midday Friday, so sub-VFR categories look likely for BLF/LWB through the end of the current 24 hour TAF period. Winds will become increasingly gusty from the northwest through the overnight, peaking from midnight to around 8am Friday. Some gusts at the highest elevations up to 45 mph, but overall most locations will have gusts 25 to 35 mph through Friday morning. .EXTENDED AVIATION OUTLOOK... Gusty northwesterly winds are expected through Friday evening. Winds remain elevated Saturday, but not as strong and gusty as Friday. Mostly VFR expected through the weekend. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...BMG NEAR TERM...BMG SHORT TERM...PW LONG TERM...PW AVIATION...BMG
Hazardous weather outlook, Oct 30, 2:11 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 211 AM EDT Thu Oct 30 2025 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-310615- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 211 AM EDT Thu Oct 30 2025 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Gusty northwest winds will develop tonight in the wake of a cold front. Gusts may exceed 30 to 40 mph, especially in higher elevations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty northwest winds will develop through Friday in the wake of a cold front. Gusts may exceed 30 to 40 mph, especially in higher elevations. Otherwise, there is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ032>035-043>047-058-059-310615- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 211 AM EDT Thu Oct 30 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in North Carolina, 2025Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.